Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 42, NWS Atlanta, GA

April 20, 2015Cobb County, Paulding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2015, 1:16 PM EDT for Cobb County, Paulding County, Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2015, 1:16 PM EDT (17:16 UTC)
Expired
Apr 20, 2015, 2:00 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cobb County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 2:00 PM EDTHAIL 11 Sw Ridgewood Park, GA
Apr 20, 2:10 PM EDTTSTM WND DMGKennesaw, GA2 TREES DOWN ON ROADWAYS IN KENNESAW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS52 KFFC 201716
SVRFFC
GAC067-223-201800-
/O.NEW.KFFC.SV.W.0042.150420T1716Z-150420T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PAULDING COUNTY IN NORTHWESTERN GEORGIA...
  NORTHWESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 200 PM EDT

* AT 115 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DALLAS...
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARIETTA...DALLAS...KENNESAW...ACWORTH...HIRAM...BRASWELL...
  YORKVILLE...DUE WEST...KENNESAW STATE UNIVERSITY...SWEAT
  MOUNTAIN...NEW HOPE...SANDY PLAINS...NEW GEORGIA...LOST MOUNTAIN
  PARK...BURNT HICKORY RIDGE AND CROSS ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3395 8498 3401 8496 3408 8484 3407 8442
      3405 8442 3379 8492 3395 8504
TIME...MOT...LOC 1715Z 234DEG 44KT 3392 8491 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:22 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 20, 10:22 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 AM EDT MON APR 20 2015

.UPDATE...
COLD FRONT CURRENTLY STRETCHES FROM THE CENTRAL GREAT LAKES BACK
THROUGH THE MS/AL STATE LINE. A PRE-FRONTAL TROUGH IS SITUATED
ACROSS NORTHERN GA.

MAIN FORECAST ISSUE FOR TODAY WILL BE WHERE AND WHEN CONVECTION
WILL DEVELOP. DRIER AIR HAS SETTLED OVER PORTIONS OF NORTHERN GA
BEHIND THE PRE-FRONTAL TROUGH. DEEP MOISTURE STILL EXISTS OVER THE
SOUTHERN CWFA. MESOANALYSIS SHOWS SB CAPES HAVE STARTED TO
INCREASE MAINLY SOUTH OF INTERSTATE 20. A COUPLED JET STRUCTURE
SHOULD HELP WITH STRONG UPPER DIVERGENCE AND GOOD MID LEVEL ENERGY
SHOULD ALSO HELP SUPPORT ANY CONVECTION. HOWEVER...THE CLOUD COVER
COULD BE A MAJOR STICKING POINT. IF THE CLOUDS CONTINUE TO
THICKEN...THEN HEATING WILL SOMEWHAT INHIBITED. HOWEVER...IF THE
CLOUD COVER IS THIN ENOUGH WITH MANY BREAKS...GOOD HEATING COULD
OCCUR WITH MORE DESTABILIZATION. SO...WILL CONTINUE WITH THE
POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF
THE FORECAST AREA...BUT SEVERE STORMS SHOULD BE MORE ISOLATED IN
NATURE.

HAVE ALSO ADDED SCT/ISOLD ON THE BACKSIDE OF THE FRONT. STEEP
LAPSE RATES COULD HELP TRIGGER ADDITIONAL SHRA/TSRA. THE HRRR
HAS BEEN SHOWING THIS...AND THINK IT IS A REASONABLE SOLUTION.

&&

.PREV DISCUSSION... /ISSUED 730 AM EDT MON APR 20 2015/

PREV DISCUSSION... /ISSUED 351 AM EDT MON APR 20 2015/

SHORT TERM /TODAY THROUGH TUESDAY/...

.SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8AM...

SEVERE WEATHER APPEARS IMMINENT FOR PORTIONS OF NW GEORGIA AS LINE
OF THUNDERSTORMS WITH A HISTORY OF PRODUCING WIND DAMAGE ADVANCES
OUT OF ALABAMA. CAPE VALUES IN THIS REGION HAVE BEEN LARGELY
UNIMPRESSIVE...ESPECIALLY SURFACE BASED CAPE. HOWEVER...ELEVATED
CONVECTION IS MORE READILY AVAILABLE AND CROSS SECTIONS REVEAL
VORTICITY MAXIMA RESPONSIBLE FOR ENHANCED ACTIVITY IS LOW IN THE
ATMOSPHERE THAN WE TYPICALLY SEE...RIGHT AROUND 700 MB IN THIS
SITUATION.

FOLLOWING THE EVOLUTION OF THIS VORT MAX...LOOKS LIKE
THE NORTHERN TIER OF OUR COUNTIES...MAYBE A HALF A DOZEN COUNTIES
OR SO WILL BE UNDER THE THREAT OF SEVERE STORMS THIS MORNING WITH
STRONG WINDS THE PRIMARY CONCERN. CANNOT RULE OUT A TORNADO EITHER
0-1KM HELICITY VALUES CURRENTLY MAXING OUT AT 350 M2/S2 ON LATEST
RAP RUN. ALSO LOOKING AT DOWNDRAFT CAPE AXIS...SHOULD SEE THIS
HOLD TOGETHER OVER THE LOCAL AREA MEANING WINDS SHOULD HAVE NO
PROBLEM MIXING TO THE SURFACE SHOULD STORMS HOLD TOGETHER.

FOR THE REMAINDER OF TODAY...AFOREMENTIONED ACTIVITY SHOULD BEGIN
TO WANE SLIGHTLY AS IT PROGRESSES EAST BUT ENOUGH ACTIVITY WILL
REMAIN TO WARRANT CATEGORICAL TO LIKELY POPS FOR THE NORTHERN
TIER. THEREAFTER...IT WILL DEPEND HOW QUICK LOW CLOUDS CLEAR OUT
AND HOW MUCH RECOVERY WE CAN GET BEFORE FRONT MOVES THROUGH. OF
PARTICULAR INTEREST IS STRONG SHORTWAVE MOVING IN OFF THE GULF
COAST THIS AFTERNOON THAT RESULTS IN DEVELOPMENT OF A STRONG LOW
LEVEL JET AND INFLUX OF DEEP MOISTURE AND INSTABILITY. WILL LIKELY
SEE CAPE VALUES IN EXCESS OF 2500 J/KG SHOULD CLOUDS CLEAR FOR A
LONG ENOUGH TIME FROM GAINESVILLE TO MACON AND POINTS EASTWARD
ALLOWING FOR A SECONDARY SEVERE WEATHER EPISODE. STRONG WINDS WILL
BE THE MAIN CONCERN ONCE AGAIN BUT SIG TO PARAMETER DOES BECOME
ENHANCED AFTER 18Z WITH ISOLATED TORNADOES POSSIBLE AGAIN.

FINALLY QUIETER CONDITIONS EXPECTED TONIGHT THROUGH THE REMAINDER
OF THE SHORT TERM WITH NIL POPS AND COOL OVERNIGHT TEMPS.

DEESE

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

THERE CONTINUE TO BE NOTICEABLE INCONSISTENCIES BETWEEN MODELS...AND
EVEN FROM RUN TO RUN WITHIN EACH MODEL...IN THE EXTENDED FORECAST
PERIOD...SO OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER
SCALE FEATURES WERE USED FOR THE LONG TERM FORECAST GRIDS AGAIN THIS
MORNING.

PERIOD STARTS OUT DRY...BUT MOISTURE RETURN BEGINS WEDNESDAY AS THE
SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK SHORT WAVES IN THE
WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT LEAST A SLIGHT
CHANCE FOR PRECIPITATION BACK INTO THE NORTH BY LATE WEDNESDAY. AMPLE
MOISTURE AND FLAT WESTERLY UPPER FLOW KEEP AT LEAST A SLIGHT CHANCE
FOR PRECIPITATION IN THE FORECAST THURSDAY AND FRIDAY. BETTER
CHANCES FOR RAIN SWEEP BACK IN FOR THE START OF THE WEEKEND AS A
STRONGER SHORT WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE
ECMWF ARE GENERATING A DECENT SURFACE LOW WITH THIS SHORT WAVE...
HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING OF THIS LOW
TO KEEP LOW POPS IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ENOUGH
INSTABILITY INDICATED WITH THE MID-WEEK SYSTEM FOR A CHANCE OF
THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL NATURE
OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE WEATHER.
WEEKEND SYSTEM CONTINUES TO SHOW MARGINAL INSTABILITY AT BEST...BUT
STRONGER DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER
CONVECTION WITH THIS SYSTEM AS WELL.

20

AVIATION...
12Z UPDATE... LINE OF TSRA HAS PASSED SAFELY NORTH OF THE ATL
TERMINALS THIS MORNING. CIGS HAVE LIFTED IN ITS WAKE TO MVFR AND
WILL KEEP THEM THERE UNTIL EARLY AFTERNOON WHEN VFR EMERGES. OTHERWISE...SOME
REDEVELOMENT POSSIBLE WITH SOME HEATING THIS AFTERNOON SO INCLUDED
TEMPO FOR TSRA FOR ALL SITES. GUSTY WINDS EXPECTED TODAY WITH SOME
GUIDANCE INDICATING GUSTS AS HIGH AS 25 KTS AT ATL AND FOLLOWED
THIS SOLUTION BASED ON UPSTREAM OBS.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON TSRA CHANCES.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          76  50  72  48 /  40  20   0   5
ATLANTA         75  52  72  51 /  30  10   0   5
BLAIRSVILLE     71  44  66  44 /  30  20   5   5
CARTERSVILLE    75  46  71  48 /  30  10   0   5
COLUMBUS        79  53  77  53 /  50  20   0   5
GAINESVILLE     75  50  70  49 /  30  20   0   5
MACON           78  52  76  50 /  50  20   0   5
ROME            73  46  72  47 /  30  10   5   5
PEACHTREE CITY  77  49  73  47 /  40  10   0   5
VIDALIA         84  59  77  55 /  60  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 20, 11:52 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1152 AM EDT MON APR 20 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1152 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...STRONG WITH ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON
OVER EASTERN SECTIONS...

AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS EAST AND SOUTHEAST SECTIONS OF THE FORECAST
AREA...ROUGHLY FROM A MACON TO GAINESVILLE LINE. THE MAIN THREAT
WILL BE GUSTY AND DAMAGING WINDS BUT ONCE AGAIN CANNOT RULE OUT
AN ISOLATED TORNADO OR LARGE HAIL WITH THIS ACTIVITY.

WITH THE STORMS...OCCASIONALLY HEAVY RAINFALL WILL PRODUCE
LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND CREEKS MAY
BEGIN TO FLOW OUT OF THEIR BANKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND
AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Apr 20, 9:37 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 AM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     TSTM WND DMG     CLEVELAND               34.60N  83.76W
04/20/2015                   WHITE              GA   911 CALL CENTER

            TWO TREES DOWN IN CLEVELAND.

&&

EVENT NUMBER FFC1500226

JLF
Local storm report, Apr 20, 10:19 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 AM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     ROSSVILLE               34.98N  85.29W
04/19/2015                   WALKER             GA   EMERGENCY MNGR

            THE WALKER COUNTY EMERGENCY MANAGER REPORTED A FEW
            TREES DOWN IN THE ROSSVILLE AREA. ONE TREE FELL ON A
            HOUSE AND ANOTHER FELL ON A CAR.

&&

EVENT NUMBER FFC1500227

JLF
Special weather statement, Apr 20, 12:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 PM EDT MON APR 20 2015

GAZ014>016-021>023-201715-
DAWSON GA-LUMPKIN GA-WHITE GA-CHEROKEE GA-HALL GA-FORSYTH GA-
1238 PM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DAWSON...LUMPKIN...WHITE...CHEROKEE...HALL AND FORSYTH COUNTIES
UNTIL 115 PM EDT...

AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
DAHLONEGA TO BUFFINGTON...AND MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40
MPH AS THEY MOVE ACROSS DAWSON...LUMPKIN...WHITE...CHEROKEE...HALL
AND FORSYTH COUNTIES THROUGH 115 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...CANTON...CUMMING...DAHLONEGA...CLEVELAND...
DAWSONVILLE...LULA...BALL GROUND...NELSON...CLERMONT...HELEN...
BUFFINGTON...FREE HOME...UNICOI STATE PARK...DOUGHERTY...
LATHEMTOWN...SAUTEE...HOLBROOK...UNION HILL AND SMITHGALL WOODS
CONSERVATION ARE.

LAT...LON 3477 8363 3473 8362 3465 8366 3455 8362
      3451 8367 3443 8362 3442 8362 3417 8406
      3410 8416 3413 8426 3419 8426 3419 8433
      3417 8436 3424 8457 3438 8437 3438 8426
      3447 8426 3458 8410 3480 8368
TIME...MOT...LOC 1638Z 232DEG 21KT 3449 8404 3422 8443
Local storm report, Apr 20, 12:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1252 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     HAIL             DAWSONVILLE             34.42N  84.12W
04/20/2015  E0.75 INCH       DAWSON             GA   EMERGENCY MNGR

            REPORTED AT THE EOC IN DAWSONVILLE

&&

EVENT NUMBER FFC1500228

NLIST
Special weather statement, Apr 20, 12:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EDT MON APR 20 2015

GAZ091-102-103-201730-
WEBSTER GA-MARION GA-STEWART GA-
1258 PM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WEBSTER...MARION AND STEWART COUNTIES UNTIL 130 PM EDT...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF LAKEPOINT RESORT STATE PARK...OR
10 MILES NORTHEAST OF GEORGETOWN...MOVING NORTHEAST AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS WEBSTER...MARION AND STEWART COUNTIES THROUGH 130 PM
EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...SEMINOLE...SANFORD...
BROOKLYN...TROUTMAN...CHARLES...DRANEVILLE...CHURCH HILL...PROVIDENCE
CANYON STATE PARK...WESTVILLE...KIMBROUGH...CENTERPOINT AND DUMAS.

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3195 8496 3198 8496 3198 8501 3197 8503
      3198 8504 3199 8504 3199 8507 3201 8506
      3231 8450 3218 8443 3201 8444 3192 8474
TIME...MOT...LOC 1658Z 242DEG 37KT 3197 8495

16
Special weather statement, Apr 20, 1:08 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT MON APR 20 2015

GAZ031-032-201745-
COBB GA-PAULDING GA-
108 PM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN COBB AND PAULDING COUNTIES UNTIL 145 PM EDT...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF TEMPLE...OR 9 MILES SOUTHWEST OF
DALLAS...MOVING NORTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS COBB AND PAULDING COUNTIES THROUGH 145 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...DALLAS...KENNESAW...ACWORTH...POWDER SPRINGS...HIRAM...
BRASWELL...FAIR OAKS...YORKVILLE...DUE WEST...JIM R MILLER PARK...NEW
HOPE...NEW GEORGIA...LOST MOUNTAIN PARK...BURNT HICKORY RIDGE AND
CROSS ROADS.

LAT...LON 3395 8502 3395 8498 3399 8496 3408 8478
      3408 8463 3392 8452 3378 8490 3381 8504
      3390 8504 3390 8505 3394 8505
TIME...MOT...LOC 1708Z 242DEG 32KT 3386 8499

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:41 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Pickens34 min
Apr 19, 9:30 PM EDTSpecial Weather StatementFFCDawson, Lumpkin, White30 min
Apr 20, 3:57 AM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Floyd, Walker48 min
Apr 20, 4:44 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Floyd, Walker, Whitfield31 min
Apr 20, 5:10 AM EDTSpecial Weather StatementFFCBartow, Gordon, Murray35 min
Apr 20, 5:30 AM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray30 min
Apr 20, 5:42 AM EDTSpecial Weather StatementFFCBartow, Haralson, Paulding33 min
Apr 20, 6:03 AM EDTSpecial Weather StatementFFCPickens27 min
Apr 20, 6:07 AM EDTSpecial Weather StatementFFCFannin, Towns, Union23 min
Apr 20, 6:23 AM EDTSpecial Weather StatementFFCCherokee37 min
Apr 20, 6:26 AM EDTSevere Thunderstorm WarningFFCCherokee, Pickens20 min
Apr 20, 6:30 AM EDTSpecial Weather StatementFFCLumpkin, Towns30 min
Apr 20, 6:40 AM EDTSpecial Weather StatementFFCDawson35 min
Apr 20, 6:57 AM EDTSevere Thunderstorm WarningFFCWhite19 min
Apr 20, 7:00 AM EDTSpecial Weather StatementFFCBanks, Hall30 min
Apr 20, 9:55 AM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson4 days
Apr 20, 12:38 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Hall, Lumpkin, White37 min
Apr 20, 12:58 PM EDTSpecial Weather StatementFFCStewart, Webster32 min
Apr 20, 1:00 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin, White45 min
Apr 20, 1:08 PM EDTSpecial Weather StatementFFCCobb, Paulding37 min
Apr 20, 1:27 PM EDTSpecial Weather StatementFFCCherokee, Forsyth33 min
Apr 20, 1:32 PM EDTSpecial Weather StatementFFCHouston, Macon, Peach28 min
Apr 20, 1:33 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth42 min
Apr 20, 1:40 PM EDTSpecial Weather StatementFFCTowns35 min
Apr 20, 1:58 PM EDTSpecial Weather StatementFFCCrawford32 min
Apr 20, 1:58 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Fulton47 min
Apr 20, 2:01 PM EDTSpecial Weather StatementFFCPaulding29 min
Apr 20, 2:07 PM EDTTornado WarningFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett38 min
Apr 20, 2:14 PM EDTSpecial Weather StatementFFCHall31 min
Apr 20, 2:30 PM EDTSpecial Weather StatementFFCPaulding15 min
Apr 20, 2:35 PM EDTSpecial Weather StatementFFCBanks25 min
Apr 20, 2:44 PM EDTTornado WarningFFCBarrow, Forsyth, Fulton, Gwinnett, Hall, Jackson46 min
Apr 20, 2:45 PM EDTSevere Thunderstorm WarningFFCBanks45 min
Apr 20, 3:09 PM EDTSpecial Weather StatementFFCCobb36 min
Apr 20, 3:18 PM EDTTornado WarningFFCBanks, Jackson, Madison42 min
Apr 20, 3:23 PM EDTSpecial Weather StatementFFCJasper, Putnam22 min
Apr 20, 3:28 PM EDTSpecial Weather StatementFFCGwinnett47 min
Apr 20, 4:00 PM EDTSevere Thunderstorm WarningFFCBanks, Madison15 min
Apr 20, 4:05 PM EDTSpecial Weather StatementFFCBarrow, Jackson40 min
Apr 20, 4:13 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison47 min
Apr 20, 4:25 PM EDTSpecial Weather StatementFFCOglethorpe20 min
Apr 20, 4:55 PM EDTSevere Thunderstorm WarningFFCMadison35 min
Apr 20, 5:42 PM EDTSpecial Weather StatementFFCClarke33 min
Apr 20, 5:46 PM EDTSevere Thunderstorm WarningFFCMadison14 min
Apr 20, 5:58 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oconee, Oglethorpe47 min
Apr 20, 6:45 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe30 min
Apr 20, 7:10 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.